Indiana, 2008Hail and Damaging Winds in Indiana, June 15, 2008
June 15, 2008 · NWS IWX · 33 events in 15 counties and zones
Morning convection helped stabilize the area until early afternoon when strong heating and an approaching short wave and front set the stage for rapid thunderstorm development. While instability was considered moderate, steep mid-level lapse rates allowed for a favorable profile for large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- $275,000
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Morning convection helped stabilize the area until early afternoon when strong heating and an approaching short wave and front set the stage for rapid thunderstorm development. While instability was considered moderate, steep mid-level lapse rates allowed for a favorable profile for large hail and damaging winds. The storms began as very proficient hail producers and evolved into causing wind damage as they evolved.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 15, 2:24 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 15, 2:24 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT SUN JUN 15 2008
.SHORT TERM...
TONIGHT THROUGH MONDAY NGT...
AIRMASS STILL RECOVERING FROM PASSAGE OF TSTM CLUSTER/OUTFLOW
BOUNDARY THIS MORNING. SPC ANALYSIS INDICATES WK INSTABILITY WITH
SBCAPES APCHG 1KJ/KG AND WK SBCIN REMAINING OVER THE CWA ATTM. WAA
AND DIURNAL HEATING/MIXING SHOULD DESTABILIZE AIRMASS FURTHER LATE THIS
AFTN...HWVR...NAM BUFKIT SOUNDINGS SUGGEST AIRMASS WILL REMAIN
RATHER DRY WITH ONLY MODERATE INSTABILITY DVLPG. STRONG MID LEVEL
FLOW...40-50KT SHEAR...INVERTED V SOUNDINGS AND RATHER LOW WBZ
IMPLIES ANY STORMS WHICH DO DVLP COULD BECOME SVR WITH >3/4
DIAMETER HAIL AND WIND GUSTS >50KT. HWVR GIVEN LIMITED MOISTURE
KEPT POPS IN SCT RANGE AND DROPPED POPS NW BEHIND THE FRONT LATE
TONIGHT.
STRONG CAA WL OVERSPREAD THE AREA TOMORROW AS UPR LOW OVER SE CANADA
MOVES SOUTH INTO THE GRTLKS AND SFC HIGH BUILDS INTO THE MS VALLEY.
THIS WILL RESULT IN DRY CONDITIONS WITH BELOW NORMAL TEMPS MON-MON
NGT.
&&
.LONG TERM...
TUE-SUNDAY...
SHRTWV STILL EXPECTED TO ROTATE AROUND THE UPPER LOW ACROSS THE
GRTLKS TUE. GOING POPS RETAINED ACROSS NE WHERE BETTER MOISTURE WILL
REMAIN. UPR LOW WILL SLOWLY FILL AND LIFT NE MID-LATE WEEK RESULTING
IN A SLOW WARMING TREND. MODELS INDICATING WK SHRTWVS WILL TOP WRN
RIDGE PSBLY BRINGING SOME SHOWERS/TSTMS BACK INTO THE AREA AROUND
FRI AND SUNDAY. SGFNT TIMING DIFFERENCES REMAIN IN MODELS WITH BOTH
SYSTEMS...FOR NOW JUST ADDED POPS FOR FRI AFTN.
&&
.PREV DISCUSSION... /ISSUED 136 PM EDT SUN JUN 15 2008/
AVIATION...
CDFNT OVER WI/IA THIS AFTN EXPECTED TO MOVE THROUGH NRN INDIANA
TONIGHT. SCT TSRA EXPECTED TO DEVELOP ALONG/AHEAD OF THE FRONT
THIS AFTN AND CONT OVERNIGHT WITH STORMS MOVING THROUGH THE
NRN INDIANA TERMINALS LATE THIS AFTN AND THIS EVE. RELATIVELY DRY
BELOW CLOUD AIR AND STRONG WINDS ALOFT WILL RESULT IN GUSTY WINDS
ACCOMPANYING THE STORMS. BEHIND THE FRONT SHOULD SEE DECREASING
CLOUDS AS DRIER AIR MOVES IN. GOOD MIXING WITH FAIRLY TIGHT
GRADIENT AND COLD AIR ALOFT WILL RESULT IN RATHER GUSTY WINDS BY
LATE MONDAY MORNING.
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
JT
Hazardous weather outlook, Jun 15, 9:58 AM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT SUN JUN 15 2008
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-161500-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-LMZ043-046-MIZ077-161500-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. HIGH WAVES ASSOCIATED WITH
THE THUNDERSTORMS WILL RESULT IN AN INCREASED RISK OF RIP
CURRENTS AT THE LAKE MICHIGAN BEACHES THIS AFTERNOON AND THIS
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 15, 10:36 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 AM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 2 W ANGOLA 41.64N 85.04W
06/15/2008 E0.70 INCH STEUBEN IN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT 200 W AND 275 N
&&
EVENT NUMBER 01479
LWFLocal storm report, Jun 15, 10:39 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 1 NE BRIGHTON 41.73N 85.30W
06/15/2008 M0.25 INCH LAGRANGE IN EMERGENCY MNGR
&&
EVENT NUMBER 01480
SAWLocal storm report, Jun 15, 10:47 AM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1147 AM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL CROOKED LAKE 41.68N 85.04W
06/15/2008 M0.88 INCH STEUBEN IN AMATEUR RADIO
REPORT RELAYED FROM STATE TROOPER
&&
EVENT NUMBER 01481
LWFLocal storm report, Jun 15, 11:00 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1121 AM TSTM WND DMG FLINT 41.69N 85.13W
06/15/2008 STEUBEN IN EMERGENCY MNGR
18 INCH TREE BLOWN DOWN
&&
EVENT NUMBER 01482
LWFLocal storm report, Jun 15, 11:13 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND DMG 5 S CASSOPOLIS 41.84N 86.01W
06/15/2008 CASS MI COUNTY OFFICIAL
TREES DOWN
&&
EVENT NUMBER 01483
SAWLocal storm report, Jun 15, 3:15 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL MICHIGAN CITY 41.71N 86.88W
06/15/2008 M0.70 INCH LA PORTE IN BROADCAST MEDIA
&&
EVENT NUMBER 01484
MCSEvent by event
18 thunderstorm wind, 14 hail, 1 lightning. Local standard time, as filed.
Hail, St. Joseph
- When
- June 15, 3:45 PM EST to 3:46 PM EST
- Where
- St. Joseph County, 1.24 mi NW of South Bend
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.680, -86.270
Trained spotters at the South Bend Country Club near the South Bend Regional Airport reported quarter size hail.
Hail, St. Joseph
- When
- June 15, 3:51 PM EST to 3:52 PM EST
- Where
- St. Joseph County, 1.24 mi NW of South Bend
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.680, -86.270
Hail, St. Joseph
- When
- June 15, 3:54 PM EST to 3:55 PM EST
- Where
- St. Joseph County, 1.24 mi NW of South Bend
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.680, -86.270
Trained spotters reported quarter size hail near the intersection of Highway 23 and Douglas Road.
Hail, St. Joseph
- When
- June 15, 3:55 PM EST to 3:56 PM EST
- Where
- St. Joseph County, 1.69 mi ESE of Indian Vlg
- Measured
- 2.75 in hail
- Property damage
- $1.0 million
- Crop damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 41.710, -86.190
Numerous reports of hail as large as baseballs were received in the city of South Bend. Numerous vehicles suffered mainly dents and scratches but some broken windows were reported. Damage estimates across the area are at least one million dollars in property damage and at least $250,000 in crop damage.
Hail, St. Joseph
- When
- June 15, 3:58 PM EST to 3:59 PM EST
- Where
- St. Joseph County, 1.24 mi NE of Mishawaka
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.680, -86.150
Numerous public reports of hail ranging from the size of quarters to golf-balls.
Hail, St. Joseph
- When
- June 15, 4:02 PM EST to 4:03 PM EST
- Where
- St. Joseph County, 0.52 mi W of Glenwood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -86.080
Hail, St. Joseph
- When
- June 15, 4:03 PM EST to 4:04 PM EST
- Where
- St. Joseph County, 1.24 mi NW of Sportsman Arpt
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.710, -86.140
Hail, Elkhart
- When
- June 15, 4:12 PM EST to 4:13 PM EST
- Where
- Elkhart County, 0.69 mi N of Elkhart
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.690, -85.970
Amateur radio operators reported quarter size hail on the north side of town.
Hail, Elkhart
- When
- June 15, 4:12 PM EST to 4:13 PM EST
- Where
- Elkhart County, 1.38 mi N of Elkhart
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.700, -85.970
Hail, Elkhart
- When
- June 15, 4:13 PM EST to 4:14 PM EST
- Where
- Elkhart County, 0.69 mi N of Elkhart
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.690, -85.970
Hail, St. Joseph
- When
- June 15, 4:16 PM EST to 4:17 PM EST
- Where
- St. Joseph County, Mishawaka
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.670, -86.170
Numerous phone calls into local television stations reported hail up to the size of silver dollars.
Hail, Fulton
- When
- June 15, 5:05 PM EST to 5:06 PM EST
- Where
- Fulton County, 0.52 mi W of Kewanna
- Measured
- 1 in hail
- Property damage
- $100,000
- Reported by
- County Official
- Coordinates
- 41.020, -86.410
County officials also reported numerous trees and power lines down across the southern part of the county.
Thunderstorm Wind, Starke
- When
- June 15, 4:09 PM CST to 4:10 PM CST
- Where
- Starke County, 1.04 mi W of North Judson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.220, -86.800
Trained spotters reported numerous trees and large limbs down around the North Judson area.
Thunderstorm Wind, White
- When
- June 15, 5:15 PM EST to 5:16 PM EST
- Where
- White County, 1.04 mi W of Buffalo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 40.880, -86.750
Emergency management officials surveyed the area and found one-half of a trailer home roof had been blown off. Minor damage was observed to other mobile homes as well. In addition, the crossing gate on a railroad crossing at 900 South and State Route 43 was broken off. Damage is estimated at $45,000.
Hail, Kosciusko
- When
- June 15, 5:23 PM EST to 5:24 PM EST
- Where
- Kosciusko County, 0.86 mi NE of Oswego
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -85.770
Hail, Kosciusko
- When
- June 15, 5:23 PM EST to 5:24 PM EST
- Where
- Kosciusko County, 1.38 mi N of North Webster
- Measured
- 0.88 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 41.340, -85.700
Nickel size hail was observed by NWS Northern Indiana staff at the office.
Thunderstorm Wind, Kosciusko
- When
- June 15, 5:23 PM EST to 5:24 PM EST
- Where
- Kosciusko County, 0.86 mi NE of North Webster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.330, -85.690
A NWS official investigated a report of a tree down onto a house on the north side of North Webster. The tree was blown down, but laid out across the top of the house and no damage was reported to the structure by fire department officials.
Thunderstorm Wind, Cass
- When
- June 15, 5:39 PM EST to 5:40 PM EST
- Where
- Cass County, 0.52 mi W of Logansport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.360
Emergency management officials reported numerous trees and power lines down across the county. In addition, a home in the city of Logansport had two of its windows shattered.
Lightning, Wabash
- When
- June 15, 5:50 PM EST
- Where
- Wabash County, North Manchester
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.000, -85.770
Lightning struck a house on State Route 13 in the city of North Manchester, causing extensive damage to the residence. No injuries were reported but damage is estimated at $50,000.
Thunderstorm Wind, Fulton
- When
- June 15, 5:52 PM EST to 5:53 PM EST
- Where
- Fulton County, 1.25 mi WSW of Akron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.040, -86.020
Trained spotters reported large limbs down in the Akron area.
Thunderstorm Wind, Miami
- When
- June 15, 5:57 PM EST to 5:58 PM EST
- Where
- Miami County, Peru
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.070
Emergency management officials reported numerous trees and power lines down in Peru.
Thunderstorm Wind, Whitley
- When
- June 15, 5:57 PM EST to 5:58 PM EST
- Where
- Whitley County, 2.08 mi NE of Tri Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.270, -85.400
Amateur radio operators estimated a 60 mph wind gust at 100 East and US 33.
Thunderstorm Wind, Miami
- When
- June 15, 6:05 PM EST to 6:06 PM EST
- Where
- Miami County, 0.69 mi S of Deedsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.910, -86.100
Emergency management officials reported numerous trees and power lines down around Deedsville. A barn was blown down and some vehicles were moved by the strong winds. Damage is estimated at $75,000.
Thunderstorm Wind, Huntington
- When
- June 15, 6:12 PM EST to 6:13 PM EST
- Where
- Huntington County, 2.95 mi ESE of Goblesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -85.470
A trained spotter estimated 60 mph winds west of Roanoke.
Thunderstorm Wind, Allen
- When
- June 15, 6:22 PM EST to 6:23 PM EST
- Where
- Allen County, (Fwa)baer Fld Ft Way
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.980, -85.180
A wind gust of 62 mph was recorded at the Fort Wayne International Airport.
Thunderstorm Wind, Allen
- When
- June 15, 6:24 PM EST to 6:25 PM EST
- Where
- Allen County, Nine Mile
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 40.980, -85.220
Trained spotters reported several tree limbs down along a with a four foot wide area of corn being laid down.
Thunderstorm Wind, Grant
- When
- June 15, 6:25 PM EST to 6:26 PM EST
- Where
- Grant County, 0.87 mi NE of Swayzee
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.510, -85.820
Emergency management officials reported numerous trees down with winds estimated as high as 70 mph in the Swayzee area.
Thunderstorm Wind, Allen
- When
- June 15, 6:30 PM EST to 6:31 PM EST
- Where
- Allen County, 1.19 mi NNW of Hugo
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.066, -85.190
Amateur radio operators reported a tree being blown down, blocking the road, at the intersection of Taylor and Ardmore on the west side of Fort Wayne.
Thunderstorm Wind, Grant
- When
- June 15, 6:35 PM EST to 6:36 PM EST
- Where
- Grant County, 1.38 mi S of Shady Hills
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.550, -85.670
Emergency management officials reported numerous trees and power lines down in and around Marion.
Thunderstorm Wind, Grant
- When
- June 15, 6:38 PM EST to 6:39 PM EST
- Where
- Grant County, 1.57 mi W of Mier
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -85.860
Trained spotters reported trees and power lines down west of Sweetser.
Thunderstorm Wind, Miami
- When
- June 15, 6:45 PM EST to 6:46 PM EST
- Where
- Miami County, 0.87 mi NW of Bunker Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -86.110
Emergency management officials reported a large tree and power lines down, blocking the road, near Bunker Hill.
Thunderstorm Wind, Adams
- When
- June 15, 6:58 PM EST to 6:59 PM EST
- Where
- Adams County, Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 40.830, -84.930
County officials reported a tree branch down onto a power line with other power outages in the area.
Thunderstorm Wind, Jay
- When
- June 15, 7:28 PM EST to 7:29 PM EST
- Where
- Jay County, Portland
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.430, -84.980
County officials reported three trees were blown down in the Portland area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Iowa, June 15, 2008$80,000 · 61 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107332, 107333, 107334, 107336, 107337, 107338, 107339, 107340, 107341, 107342, 107343, 107344, 107523, 107549, 107345, 107346, 107510, 107503, 107636, 107554, 107512, 107552, 107513, 107508, 107502, 107495, 107504, 107501, 107506, 107505, 107514, 107555, 107509.